Erowid is a Global Information Resource
Is This a Seizure?
Bupropion (Wellbutrin)
by Kate
Citation:   Kate. "Is This a Seizure?: An Experience with Bupropion (Wellbutrin) (exp57745)". Erowid.org. Jun 15, 2007. erowid.org/exp/57745

 
DOSE:
300 mg oral Pharms - Bupropion (daily)

BODY WEIGHT: 155 lb


I began taking 300mg of Wellbutrin in January 2006 as prescribed by my doctor for the treatment of depression. I was also smoking at the time and my doctor thought it'd be a good idea for me to quit.

1st week on Wellbutrin: After the first week, I noticed that my cigarettes tasted awful--like breathing in exhaust and so I stopped smoking and began to love Wellbutrin.

3rd week on Wellbutrin: I developed the 'shakes' which is a side effect of Wellbutrin. I felt like my head was constantly shaking but when I would ask my friends if my head was shaking, they all said that it wasn't. It was a very annoying feeling and made me very self-conscious in my lecture classes. Not long after my head would start, it felt like my arms and legs were shaking but when I'd look at them, they seemed completely still.

4th week on Wellbutrin: I went to see Saul Williams perform at a poetry event. I sat in the second row center. I've seen a lot of interesting performances and reacted just fine but something was definitely wrong this time. The opening poet was speaking about a girl giving herself an abortion and it was incredibly graphic. Normally, I would have been a bit grossed out but not much else but this time I just couldn't take it!

Everything he said would not leave my head! I couldn't focus on anything except the disgusting parts of his poem which would display an obscene visual in my head and make me feel like I would be sick even though I never get sick. My mouth dried up and I felt really shaky and nauseous and I was worried that if I kept seated I would vomit but what's worse is that I felt that if I tried to get up and leave, I might either faint or have a seizure. It was the worst feeling and I stayed like this the whole night, trying not to cry. At one point, I think I even asked my friend to call an ambulance but then thought better of it.

7th week: I learned to ignore the shakes and tried my best to deal with the panic/anxiety side effect brought on by the Wellbutrin. I visited my parents who gasped when they saw me because apparently the Wellbutrin had made me lose quite a bit of weight, though I hadn't noticed until my family said something. Sure enough, I'd gone from about 165 to 140 in less than 2 months.

Despite the crazy side effects, the Wellbutrin got rid of my depression and I like that. I'm still on it (it's been about a year) and my only complaint is the fact that I get panic attacks that make me feel like I'm going to have a seizure. The fact that seizures are in fact a possible side effect of Wellbutrin doesn't do much to calm my fears. I almost feel like the benefits of the medicine are worth the trouble. I like not being depressed even if it means that I occasionally freak out about having a possible seizure, though I've never had one...yet.

Exp Year: 2006ExpID: 57745
Gender: Female 
Age at time of experience: Not Given 
Published: Jun 15, 2007Views: 15,834
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Bupropion (87) : Retrospective / Summary (11), Medical Use (47), Not Applicable (38)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults